Alert archive / Idaho / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Pocatello, ID

July 19, 201417 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 19, 2014, 1:56 PM MDT for 17 counties in Idaho. It took effect at Jul 20, 2014, 1:00 PM MDT. It was in force for 34 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 19, 2014, 1:56 PM MDT (19:56 UTC)
In effect from
Jul 20, 2014, 1:00 PM MDT
Expired
Jul 21, 2014, 10:47 PM MDT
In force
34 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 3:08 PM MDTHAIL 0.254 N Wayan, IDPEA SIZE HAIL
Jul 21, 4:57 PM MDTHAIL 13 Wnw Rock Creek, ID
Jul 21, 5:41 PM MDTHAIL 0.2512 Ene Idahome, IDPEA SIZE HAIL
Jul 21, 5:41 PM MDTHAIL 0.256 W Lorenzo, IDPEA SIZE HAIL
Jul 21, 7:46 PM MDTHAIL 12 Se Malta, IDLARGE MARBLE SIZE HAIL.
Jul 21, 8:20 PM MDTFLASH FLOODDeclo, IDREPORTED VIA OFFICE TWITTER ACCOUNT. PICTURES SENT IN OF ROAD AND DRY FARM FIELDS FLOODED.
Jul 21, 8:20 PM MDTHEAVY RAIN 1.5Declo, IDREPORTED VIA OFFICE TWITTER ACCOUNT. RAINFALL RATE WAS IN 15 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2014-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2014-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3057 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WWUS85 KPIH 191956
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
156 PM MDT SAT JUL 19 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST
IDAHO FIRE ZONES 410 425 422 AND 427...

IDZ427-201200-
/O.NEW.KPIH.FW.W.0005.140720T1900Z-140721T1200Z/
/O.CON.KPIH.FW.W.0004.000000T0000Z-140720T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
156 PM MDT SAT JUL 19 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE ZONE 427...
...RED FLAG WARNING IN EFFECT FROM 1 PM SUNDAY TO 6 AM MDT MONDAY
FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 6 AM MDT MONDAY.

* AFFECTED AREA...IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF. 

* TIMING...UNTIL 9 PM MDT TONIGHT FOR LOW HUMIDITY. 1 PM SUNDAY
  THROUGH 6 AM MONDAY FOR LIGHTNING.

* WIND...WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS OF 25 TO 30 
  MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE
  CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. ON
  SUNDAY AFTERNOON UNTIL LATE SUNDAY NIGHT...LIGHTNING ACTIVITY
  MAY GENERATE NUMEROUS FIRE STARTS AND REQUIRE HEAVY USE OF INITIAL
  ATTACK RESOURCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-201200-
/O.NEW.KPIH.FW.W.0005.140720T2200Z-140721T1200Z/
/O.CON.KPIH.FW.W.0004.000000T0000Z-140720T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
156 PM MDT SAT JUL 19 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WIND FOR FIRE ZONE 422...
...RED FLAG WARNING IN EFFECT FROM 4 PM SUNDAY TO 6 AM MDT MONDAY
FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 422...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 6 AM MDT MONDAY.

* AFFECTED AREA...IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF. 

* TIMING...UNTIL 9 PM MDT TONIGHT FOR LOW HUMIDITY...AND 4 PM SUNDAY
  TO 6 AM MONDAY FOR LIGHTNING.

* WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS OF 25 TO 30 
  MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE
  CRITICAL FIRE WEATHER CONDITIONS. THUNDERSTORMS ON SUNDAY
  EVENING AND LATE SUNDAY NIGHT WILL GENERATE A THREAT OF A BUSY
  INITIAL ATTACK SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ410-425-200300-
/O.CON.KPIH.FW.W.0004.000000T0000Z-140720T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
156 PM MDT SAT JUL 19 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WIND FOR FIRE ZONES 410 AND
425...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 425 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM. 

* TIMING...1 PM TO 9 PM MDT TODAY.

* WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$
MESSICK

HTTP://WEATHER.GOV/POCATELLO
5 follow-up statements
869 
WWUS85 KPIH 201959
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
159 PM MDT SUN JUL 20 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR
SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 427...
...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 PM MDT
MONDAY FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE ZONE 422...
...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
MONDAY FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE
410...
...RED FLAG WARNING IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY FOR
SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 425...

IDZ410-211300-
/O.EXB.KPIH.FW.W.0005.140721T0600Z-140722T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
159 PM MDT SUN JUL 20 2014

...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
MONDAY FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE
410...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
MONDAY. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER
  VALLEY/IDAHO FALLS BLM.

* TIMING...MIDNIGHT TONIGHT THROUGH 9 PM MONDAY EVENING.

* WIND...SOUTHWEST 10 TO 20 MPH. GUSTS UP TO 50 MPH POSSIBLE NEAR
  THUNDERSTORMS.

* IMPACTS...THUNDERSTORMS MAY PRODUCE NEW LIGHTNING FIRE 
  STARTS...EVEN WITH STORMS THAT PRODUCE MORE RAINFALL. GUSTY 
  OUTFLOWS CAN CREATE RAPID WIND SHIFTS AND RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ425-211300-
/O.EXB.KPIH.FW.W.0005.140721T1200Z-140722T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
159 PM MDT SUN JUL 20 2014

...RED FLAG WARNING IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY FOR
SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 425...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 425 MIDDLE SNAKE RIVER
  VALLEY/TWIN FALLS BLM.

* TIMING...6 AM MONDAY THROUGH 9 PM MONDAY EVENING.

* WIND...SOUTHWEST 10 TO 20 MPH. GUSTS UP TO 50 MPH POSSIBLE NEAR
  THUNDERSTORMS.

* IMPACTS...THUNDERSTORMS MAY PRODUCE NEW LIGHTNING
  FIRE STARTS...EVEN WITH STORMS THAT PRODUCE MORE RAINFALL. GUSTY
  OUTFLOWS CAN CREATE RAPID WIND SHIFTS AND RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ427-211300-
/O.EXT.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
159 PM MDT SUN JUL 20 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR
SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 427...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT MONDAY. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* TIMING...NOW THROUGH 9 PM MONDAY EVENING.

* WIND...SOUTHWEST 10 TO 20 MPH. GUSTS UP TO 50 MPH POSSIBLE NEAR
  THUNDERSTORMS.

* IMPACTS...THUNDERSTORMS MAY PRODUCE NEW LIGHTNING FIRE 
  STARTS...EVEN WITH STORMS THAT PRODUCE MORE RAINFALL. GUSTY 
  OUTFLOWS CAN CREATE RAPID WIND SHIFTS AND RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-211300-
/O.EXT.KPIH.FW.W.0005.140721T0000Z-140722T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
159 PM MDT SUN JUL 20 2014

...RED FLAG WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 PM
MDT MONDAY FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONE 422...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO
9 PM MDT MONDAY. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF.

* TIMING...6 PM TODAY TO 9 PM MONDAY EVENING.

* WIND...SOUTHWEST 10 TO 20 MPH. GUSTS UP TO 50 MPH POSSIBLE NEAR
  THUNDERSTORMS.

* IMPACTS...THUNDERSTORMS MAY PRODUCE NEW LIGHTNING FIRE 
  STARTS...EVEN WITH STORMS THAT PRODUCE MORE RAINFALL. GUSTY 
  OUTFLOWS CAN CREATE RAPID WIND SHIFTS AND RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
592 
WWUS85 KPIH 210859
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
259 AM MDT MON JUL 21 2014

...RED FLAG WARNING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW
WINDS UNTIL 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE ZONES
410 422 425 AND 427...

IDZ425-212130-
/O.EXT.KPIH.FW.W.0005.140721T0900Z-140722T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
259 AM MDT MON JUL 21 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE
425...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 425 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM.

* TIMING...CONTINUING THROUGH 9 PM THIS EVENING.

* WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS.

* IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH
  STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN
  CREATE RAPID WIND SHIFTS AND FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ427-212130-
/O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
259 AM MDT MON JUL 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE
427...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* TIMING...CONTINUING THROUGH 9 PM THIS EVENING.

* WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS.

* IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH
  STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN
  CREATE RAPID WIND SHIFTS AND FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-212130-
/O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
259 AM MDT MON JUL 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE
422...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF.

* TIMING...CONTINUING THROUGH 9 PM THIS EVENING.

* WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS.

* IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH
  STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN
  CREATE RAPID WIND SHIFTS AND FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ410-212130-
/O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
259 AM MDT MON JUL 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE
410...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM.

* TIMING...CONTINUING THROUGH 9 PM THIS EVENING.

* WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS.

* IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH
  STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN
  CREATE RAPID WIND SHIFTS AND FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
438 
WWUS85 KPIH 211933
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
133 PM MDT MON JUL 21 2014

...RED FLAG WARNING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW
WINDS UNTIL 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE ZONES
410 422 425 AND 427...

IDZ427-220300-
/O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
133 PM MDT MON JUL 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 427...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* TIMING...CONTINUING THROUGH 9 PM THIS EVENING.

* WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS.

* IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN 
  WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS 
  CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-220300-
/O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
133 PM MDT MON JUL 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 422...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 422 SAWTOOTH
  RANGE/NORTHERN SAWTOOTH NF.

* TIMING...CONTINUING THROUGH 9 PM THIS EVENING.

* WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS.

* IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN 
  WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS 
  CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ410-220300-
/O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
133 PM MDT MON JUL 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 410...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER
  VALLEY/IDAHO FALLS BLM.

* TIMING...CONTINUING THROUGH 9 PM THIS EVENING.

* WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS.

* IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN 
  WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS 
  CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ425-220300-
/O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
133 PM MDT MON JUL 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 425...

* AFFECTED AREA...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN
  FALLS BLM.

* TIMING...CONTINUING THROUGH 9 PM THIS EVENING.

* WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS.

* IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN 
  WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS 
  CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$
839 
WWUS85 KPIH 220300
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
ISSUED BY NATIONAL WEATHER SERVICE BOISE ID
900 PM MDT MON JUL 21 2014

...RED FLAG WARNING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW
WINDS EXTENDED UNTIL 11 PM MDT THIS EVENING FOR SOUTHEAST IDAHO
FIRE ZONES 427...
...RED FLAG WARNING EXPIRES FOR FIRE ZONES 410 422 AND 425...

IDZ422-220400-
/O.EXP.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
900 PM MDT MON JUL 21 2014

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 422...

THUNDERSTORMS ARE DIMINISHING OVER THE AREA.

$$

IDZ410-220400-
/O.EXP.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
900 PM MDT MON JUL 21 2014

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 410...

THUNDERSTORMS ARE DIMINISHING OVER THE AREA.

$$

IDZ425-220400-
/O.EXP.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
900 PM MDT MON JUL 21 2014

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 425...

THUNDERSTORMS ARE DIMINISHING OVER THE AREA.

$$

IDZ427-220500-
/O.EXT.KPIH.FW.W.0005.000000T0000Z-140722T0500Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
900 PM MDT MON JUL 21 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE
427...

* AFFECTED AREA...FIRE WEATHER ZONE 427.

* TIMING...CONTINUING THROUGH 9 PM THIS EVENING.

* WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS.

* IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN 
  WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS 
  CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$
093 
WWUS85 KPIH 220447
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1047 PM MDT MON JUL 21 2014

IDZ427-220600-
/O.CAN.KPIH.FW.W.0005.000000T0000Z-140722T0500Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
1047 PM MDT MON JUL 21 2014

...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS AND
GUSTY OUTFLOW...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. 

$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 19, 1:46 PM MDT, 10 minutes earlier.

Area forecast discussion, Jul 19, 1:46 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
146 PM MDT SAT JUL 19 2014

.DISCUSSION...PREDOMINANTLY WESTERLY MID AND UPPER LEVEL FLOW WILL
SHIFT TO THE SOUTHWEST AND OPEN THE DOOR TO MONSOON MOISTURE WHICH
HAS BEEN LURKING OVER THE GREAT BASIN. MOISTURE WILL BEGIN TO
SLIDE NORTH INTO SOUTHERN IDAHO AFTER MIDNIGHT AND WILL SPREAD
NORTH TO A LINE FROM SUN VALLEY TO IDAHO FALLS BY MID DAY. EXPECT
CONVECTION TO FIRE DURING THE EARLY AFTERNOON HOURS...INITIALLY
OVER THE SOUTHERN HIGHLANDS AND SPREAD NORTHWARD THROUGH THE
AFTERNOON AND EVENING HOURS TO COVER MOST OF THE FORECAST AREA.
MODERATE INSTABILITY FOR SUNDAY NIGHT INTO MONDAY MORNING SHOULD
ALLOW SHOWERS AND A FEW THUNDERSTORMS TO PERSIST DURING THE
OVERNIGHT HOURS AS WELL. EXPECT REDEVELOPMENT OF ISOLATED TO
SCATTERED THUNDERSTORMS FOR MONDAY AFTERNOON AND EVENING OVER MOST
OF THE FORECAST AREA AS WELL AS MONSOON MOISTURE AND INSTABILITY
REMAIN IN PLACE. ONE LIMITING FACTOR MAY BE RESIDUAL HIGH LEVEL
CLOUDS FROM EARLIER CONVECTION WHICH COULD CAP INSTABILITY SOMEWHAT.

A LOW PRESSURE SYSTEM APPROACHING THE WA COAST ON TUESDAY TURNS
THE UPPER LEVEL FLOW MORE SOUTHERLY AND DRAWS REMAINING MONSOON
MOISTURE PLUM NORTHWARD. THIS SHIFTS THE AREA OF CONCERN FOR
SHOWERS AND THUNDERSTORMS INTO THE CENTRAL MOUNTAINS FOR TUESDAY
AND WEDNESDAY AFTERNOON AND EVENING. THE UPPER LOW TRACKS INLAND
AND MOVES NORTHEAST INTO ALBERTA ON THURSDAY AND DRAWS MOISTURE
NORTHWARD OUT OF THE FORECAST AREA. EXPECT BREEZY TO WINDY
CONDITIONS FOR THURSDAY AS THE SYSTEM PASSES TO THE NORTH. FLOW
REGIME OVER IDAHO RETURNS TO A DRY WESTERLY FLOW FOR FRIDAY INTO
THE WEEKEND.  DSH

&&

.AVIATION...GUSTY WIND THIS AFTERNOON BUT ALIGNS WITH MAIN RUNWAYS
EVERYWHERE EXCEPT KSUN. CLOUDS WILL START TO MOVE IN SHORTLY AFTER
20/18Z...SO SUNDAY WILL BE A LARGE CHANGE IN THE FORECAST COMPARED
TO WHAT SAT HAS BEEN. SUNDAY SHOULD HAVE AFTERNOON -TSRA IN KSUN
KPIH AND KBYI AT LEAST IN THE VCNTY. MESSICK

&&

.FIRE WEATHER...WILL LET CURRENT RED FLAG CONTINUE AS CONDITIONS ARE
NEARLY MET IN THE VALLEY LOCATIONS AT LEAST. THE NORTHWEST FLOW THAT
HAS KEPT THE LAST TWO DAYS VERY DRY AND WINDY WILL RETREAT TO THE
NORTH AS HIGH PRESSURE STRENGTHENS IN THE DESERT SOUTHWEST. THE MORE
SOUTHERLY FLOW IS EXPECTED TO BRING IN SOME MOIST UNSTABLE AIR AND
SO THUNDERSTORMS ARE EXPECTED BY EARLY SAT AFTERNOON AND CONTINUE
LATE NIGHT SUN. THE THUNDERSTORMS WILL BE MAINLY ACTIVE IN THE
SOUTHERN AND NORTHERN SAWTOOTH FOREST ZONES...THUS HAVE ISSUED RED
FLAG WARNING FOR LIGHTNING ACTIVITY IN ZONES 422 AND 427. THE
INCREASING MOISTURE WILL KEEP SOUTHERN AREAS FROM REACHING CRITICAL
HUMIDITY LEVELS...AND THE CLOUD COVER SHOULD LIMIT CONVECTION AND
PREVENT STRONG WINDS FROM REACHING THE SURFACE. THUS DO NOT BELIEVE
THAT RED FLAG FOR HUMIDITY AND WIND WILL BE NECESSARY.

MON WILL SEE CONTINUE INFILTRATION OF THIS MOIST UNSTABLE AIR AND
WOULD EXPECT A GREATER COVERAGE OF THUNDERSTORMS FOR MON AFTERNOON.
HOWEVER...TO AVOID CONFUSION WILL LIMIT RED FLAGS TO NEXT 36 HOURS.
FOR THE REST OF THE WEEK...UPPER LEVEL TROUGHING AT THE COAST WILL
KEEP THE STORM TRACK OVER THE WESTERN ZONES OF THE FORECAST AREA ON
TUE...BUT THIS TROUGH PASSES TO THE WEST ON THU...BRINGING A WIND
EVENT POSSIBLY ON WED BUT AT LEAST ON THU. COOLER...DRIER...AND
CONTINUED BREEZY FOR FRI AND THE WEEKEND IN FLAT ZONAL FLOW. MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ410-425.

LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ427.

RED FLAG WARNING FROM 1 PM SUNDAY TO 6 AM MDT MONDAY IDZ427.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ422.

RED FLAG WARNING FROM 4 PM SUNDAY TO 6 AM MDT MONDAY IDZ422.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:19 AM MDTRed Flag WarningPIHBingham, Blaine, Boise, Bonneville, Butte, Cassia and 11 more18 hr
Jul 19, 3:21 AM MDTLake Wind AdvisoryPIH18 hr

Nearby

Red Flag Warnings in Idaho, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.